Alert archive / Arkansas / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

March 21, 2017Carroll County, Arkansas

NWS Tulsa, OK issued this special weather statement at Mar 21, 2017, 10:42 PM CDT for Carroll County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2017, 10:42 PM CDT (03:42 UTC)
Expired
Mar 21, 2017, 11:15 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK

County Carroll County, AR

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

576 
WWUS84 KTSA 220342
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1042 PM CDT TUE MAR 21 2017
 
ARZ001-002-011-220415-
Carroll AR-Madison AR-Benton AR-
1042 PM CDT TUE MAR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...NORTH
CENTRAL MADISON AND WEST CENTRAL CARROLL COUNTIES UNTIL 1115 PM
CDT...

At 1042 PM CDT, a strong thunderstorm was located 4 miles north of
War Eagle, moving east at 20 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Eureka Springs...                 Clifty...
Hobbs State Park...               Larue...
Beaver Lake...                    Bland...
Lookout...                        

LAT...LON 3630 9400 3640 9397 3642 9370 3619 9377
TIME...MOT...LOC 0342Z 278DEG 16KT 3633 9394 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 21, 9:24 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 21, 9:24 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
924 PM CDT Tue Mar 21 2017

.DISCUSSION...
Cold front now extends near Fort Smith west to Webbers
Falls/Eufaula per latest mesonet obs. Area radar data showed
several fine lines consolidating with a secondary surge marking
the true colder airmass, which moved through Tulsa between 4-5pm.
Temperatures this evening range from the mid 50s in far northeast
Oklahoma to 79 at Fort Smith.

Active convection is ongoing across southern Missouri/northern
Arkansas in area of post-frontal elevated instability. Latest
HRRR/RAP guidance suggests this area will remain agitated
overnight and this is supported by current radar trends. The 00z
sounding from SGF sampled nearly 1000 j/kg of elevated CAPE
and this appears to be the region where the 850mb front is
located. Highest chance POPs will be maintained across far
northeast Oklahoma and northwest Arkansas for the overnight.
Updated zones will be sent shortly.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  60  51  76 /  20  30  30  10
FSM   56  59  48  77 /  30  30  20  10
MLC   56  66  55  80 /  20  30  10  10
BVO   46  57  47  80 /  20  30  30  10
FYV   48  54  45  72 /  30  30  30  10
BYV   44  51  41  72 /  30  30  30  10
MKO   54  61  50  76 /  20  30  30  10
MIO   45  54  48  77 /  20  30  30  10
F10   53  63  53  76 /  20  30  20  10
HHW   60  68  54  82 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....30

CORFIDI
Hazardous weather outlook, Mar 21, 5:21 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
521 PM CDT Tue Mar 21 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
521 PM CDT Tue Mar 21 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Northwest Arkansas and East Central Oklahoma.
    ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
    AREA...Eastern Oklahoma and Western Arkansas.
    ONSET...Ongoing.

DISCUSSION...
Late this afternoon, a cold front extended from northwest Arkansas
through east central Oklahoma, south of Tulsa. North of the
boundary, winds were from the northeast and gusting to between 20
to 25 miles per hour. These winds will subside by late this
evening, but the strong flow will increase the fire danger north
of the front. The front will slowly shift south across the
area tonight...and the wind shift will pose a threat for those
involved with ongoing wildfire suppression efforts.

Isolated thunderstorms are possible mainly south of the front this
evening. The airmass south of the boundary remains moderately
unstable, but convergence has been too weak so far to support
widespread storm development. The chance for storms will lessen by
late evening. The main hazard from isolated storms tonight will
be lightning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local spotter activation is not expected tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...High Wind Potential...Fire Weather Potential.
FRIDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SATURDAY through Monday...Thunderstorm Potential...Fire Weather Potential.

EXTENDED DISCUSSION...
Isolated thunderstorm chances will persist through Wednesday night
as the passing front moves back north as a warm front.

A strong upper level storm system will arrive by Friday with a
widespread chance for showers and storms. Severe thunderstorms
appear possible with damaging winds likely to be the main threat.
A few areas may receive locally heavy rainfall as well. The
potential for large hail may increase Friday night as the upper
low passes.

The pattern looks active through the extended period with chances
for storms each day of the weekend.

weather.gov/tulsa Contains additional information.

CORFIDI

In the hours before

Special weather statement, Mar 21, 10:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1042 PM CDT TUE MAR 21 2017

ARZ001-002-011-220415-
Carroll AR-Madison AR-Benton AR-
1042 PM CDT TUE MAR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...NORTH
CENTRAL MADISON AND WEST CENTRAL CARROLL COUNTIES UNTIL 1115 PM
CDT...

At 1042 PM CDT, a strong thunderstorm was located 4 miles north of
War Eagle, moving east at 20 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Eureka Springs...                 Clifty...
Hobbs State Park...               Larue...
Beaver Lake...                    Bland...
Lookout...

LAT...LON 3630 9400 3640 9397 3642 9370 3619 9377
TIME...MOT...LOC 0342Z 278DEG 16KT 3633 9394

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 12:35 AM CDTSpecial Weather StatementTSABenton40 min

Nearby

Special Weather Statements in Arkansas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.